|Viral Load Jump
Aug 6, 2004
I found out I was Poz in Feb 04, my initial counts were cd4 of 568 and vl of 31,000. The end of April they were 974 and 29000 respectively. I just got my results back from the first of July and they were 779 and 117,000. Is it normal for the VL to increase so much in just 3 months? Are meds indicated now?
Response from Dr. Young
Thanks for your question.
You're correct in that your viral load seems to have significantly increased in July-- more that just day-to-day variations. Such large jumps (in such a brief period of time) don't usually represent a change in your prognosis, but are often the result of things that turn on your immune system-- like vaccinations, colds, sinus infections, cold sores (herpes) or the like.
Before drawing any firm conclusions, I'd have your viral load repeated in a few weeks. Even if confirmed, with a high CD4 cell count, I don't think that you need to start on medications immediately (so long as you're asymptomatic), but rather, a high viral load indicates the need to continue to get close periodic lab and clinical monitoring.
Good luck and thanks for reading. BY
Start or Not
PEP and Sudden Lactic Acidosis?
- Odds Of Getting HIV Sex With Stripper
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Flu Symptoms After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Can Keflex Treat Chlamydia?
- Cipro Dose For Chlamydia
- How Long Do You Have To Wait To Have Sex After Using Premarin Vaginal Cream?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.